Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 86, NWS Miami, FL

July 12, 2025Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 12, 2025, 2:56 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2025, 2:56 PM EDT (18:56 UTC)
Expired
Jul 12, 2025, 3:30 PM EDT
In force
34 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 73 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 3:00 PM EDTHAIL 12 Wsw Margate, FLPublic nickel to quarter size hail along with street flooding near the area of Coral Spring Nissan and the Stranahan River.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Key West, FL (KNQX), launched 12:00Z, 6.9 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2025-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2025-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3186 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WUUS52 KMFL 121856
SVRMFL
FLC011-099-121930-
/O.NEW.KMFL.SV.W.0086.250712T1856Z-250712T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
256 PM EDT Sat Jul 12 2025

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northern Broward County in southeastern Florida...
  South central Palm Beach County in southeastern Florida...

* Until 330 PM EDT.

* At 256 PM EDT, a severe thunderstorm was located over Tamarac, and
  is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Coral Springs, Pompano Beach, Deerfield Beach, Tamarac, Margate,
  Coconut Creek, North Lauderdale, Parkland, Godfrey Road, Palm Aire,
  Broadview-Pompano Park, Boca Pointe, Hillsboro Ranches, Hillsboro
  Pines, Ramblewood East, Sandalfoot Cove, and North Pompano Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2620 8039 2634 8041 2635 8017 2621 8014
TIME...MOT...LOC 1856Z 179DEG 1KT 2623 8026 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AR
1 follow-up statement
584 
WWUS52 KMFL 121923
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
323 PM EDT Sat Jul 12 2025

FLC011-099-121930-
/O.CON.KMFL.SV.W.0086.000000T0000Z-250712T1930Z/
Broward FL-Palm Beach FL-
323 PM EDT Sat Jul 12 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES...

At 323 PM EDT, a severe thunderstorm was located over Tamarac, and is
nearly stationary.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Coral Springs, Pompano Beach, Deerfield Beach, Tamarac, Margate,
Coconut Creek, North Lauderdale, Parkland, Godfrey Road, Palm Aire,
Broadview-Pompano Park, Boca Pointe, Hillsboro Ranches, Hillsboro
Pines, Ramblewood East, Sandalfoot Cove, and North Pompano Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2620 8039 2634 8041 2635 8017 2621 8014
TIME...MOT...LOC 1923Z 179DEG 1KT 2624 8026 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 7:40 AM EDT, 7 hours 16 minutes earlier.

Area forecast discussion, Jul 12, 7:40 AM EDT, 7 hours 16 minutes before
Area Forecast Discussion
National Weather Service Miami FL
740 AM EDT Sat Jul 12 2025

...New AVIATION...

.SHORT TERM...
(Today through Sunday)
Issued at 230 AM EDT Sat Jul 12 2025

Deep layered high pressure over Florida and extending both east and
west across the adjacent Atlantic and Gulf waters is forecast to
shift west this weekend, as a trough in the area of the Carolinas
early this morning shifts SE over the western Atlantic through
Sunday. This trough will essentially split the subtropical high,
with the western portion of the high moving west and extending from
the southern U.S. to the eastern Gulf by Sunday. The N/NW flow on
the east side of the high will cause the trough to cut off from the
westerly flow north of 30N and move south to along or just off the
Florida east coast on Sunday.

Today's low/mid level wind flow across South Florida will be lighter
and more variable in direction than the past couple of days, which
coupled with increasing precipitable water (PWAT) values in the 1.9-
2.0 inch range should result in a wider distribution of showers and
thunderstorms. Scattered showers and thunderstorms over the
nearshore Atlantic waters this morning may start affecting coastal
sections of SE Florida shortly after sunrise, with convection
eventually becoming more numerous along both east and west coast
seabreezes from midday through the mid afternoon. While the
concentration of afternoon storms is expected to be over the
interior, prevailing W/NW winds aloft should cause more of an
eastward drift of the convection late in the afternoon and early
evening, targeting east coast metro areas more so than past days.
Instability parameters this afternoon look similar to the past few
days, with CAPE values exceeding 2000 J/kg and 500 mb temps in the
-8 to -9C range. This should once again support a few strong to
marginally severe storms this afternoon over the interior, as well
as frequent to even excessive lightning at times with the strongest
thunderstorm clusters.

On Sunday, the mean deep layer wind flow becomes N/NW, a fairly rare
direction for July, as the surface high center sets up over the
eastern Gulf and a mid level low begins to form near the NW Bahamas.
With PWAT values expected to continue increasing to around or just
over 2 inches, showers and thunderstorms should once again become
widespread by afternoon and continue into the early evening, with
interior and eastern areas favored. Even though mid level
temperatures appear to warm slightly (thereby decreasing
instability), northerly mid level flow in the summer usually means a
decent chance of strong to marginally severe storms, and Sunday
should be no exception to this general rule.

Locally heavy rainfall will once again accompany the more persistent
convective clusters both today and Sunday, and HREF LPMM values this
afternoon are in the 3-5 inch range over the interior which
represent potential high-end rainfall amounts. Sunday's heavy
rainfall could set up closer to metro SE Florida as afternoon storms
move towards the east coast. The Weather Prediction Center (WPC)
Excessive Rainfall Outlook from yesterday afternoon indicated a
broad marginal risk of excessive rainfall across South Florida,
which is reasonable given the synoptic pattern. General rainfall
amounts on Sunday range from 0.5"-1" but with localized high-end
amounts likely exceeding 2 inches across the interior and eastern
areas. These amounts falling in a short time period could lead to
localized flooding.

High temperatures both today and Sunday should top 90 degrees most
areas, with heat index values in the 100-105F range. Values could
approach heat advisory levels, but enough uncertainty exists with
regards to exact timing of convective initiation which would limit
the duration of high heat index values. Nevertheless, persons are
urged to take actions to keep hydrated and avoid prolonged
exposure to the outdoors.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 230 AM EDT Sat Jul 12 2025

The main story through mid-week will be the broad low/mid level
low pressure area which is forecast to move over Florida Monday
and Tuesday. The GFS and its ensembles have been a bit more
defined/stronger with the low than the ECMWF suite, but regardless
it appears that a wet and stormy pattern is in store for the
first half of next week. NAEFS mean PWAT values are forecast to be
around the 90th percentile, in the 2-2.25" range, through
Wednesday. With the low still to our east on Monday, the wind flow
will remain N/NE, then shift to SE/S Tuesday and Wednesday as the
low moves across the peninsula and into the Gulf by Wednesday.
Broad low/mid level cyclonic flow around the low pressure area,
combined with the high moisture values, will result in periods of
rainfall at most times of the day, not just during peak diurnal
cycles. Expected rainfall amounts on Monday will exceed 1 inch
over most of the area, with high-end amounts in excess of 2
inches, in some areas perhaps quite a bit higher. Tuesday and
Wednesday's rainfall amounts could be similar, if not even higher
in some areas, as the shift in the wind flow to S/SE transports
high moisture values from the Atlantic and western Caribbean Sea.
WPC's Excessive Rainfall Outlook from yesterday continues the
marginal (Level 1) risk of excessive rainfall for Monday and
Tuesday, and wouldn't be surprised if the risk is increased in
later forecasts.

The low pressure is forecast to move slowly west and reach the
central Gulf during the second half of next week. In its wake, high
pressure should then rebuild from the western Atlantic across the
Florida peninsula. The resultant E/SE wind flow will begin to
bring PoPs closer to climatological normals but still a bit on the
high side, with a return to a typical east flow diurnal pattern of
precipitation.

Temperatures will be held down some by clouds and precipitation
Monday through Wednesday, with highs likely staying in the 80s to
perhaps near 90F. Temperatures could again increase some Thursday
and Friday to lower to mid 90s over the interior and west coast.

&&

.AVIATION...
(12Z TAFS)
Issued at 739 AM EDT Sat Jul 12 2025

VFR conditions prevail through the period. Chances for impacts to
terminals increase this afternoon with scattered SHRA/TSRA
forecast. Light southeasterly winds persist today, but become
light and variable overnight into tomorrow.

&&

.MARINE...
Issued at 230 AM EDT Sat Jul 12 2025

The synoptic pattern and weak pressure gradient through Tuesday
means that winds and seas should be light, but increasing coverage
of showers and thunderstorms through the forecast period will
result in periods of higher wind and seas over all local waters.
High pressure rebuilding by Wednesday will increase winds slightly
out of the E/SE, but should still remain below caution levels.

&&

.BEACHES...
Issued at 230 AM EDT Sat Jul 12 2025

The rip current risk will remain low through Tuesday, then perhaps
increase to moderate levels at the Atlantic beaches beginning on
Wednesday. The main threat at all area beaches will be occasional
to frequent lightning strikes during periods of rainfall which
will increase Sunday through Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            91  79  91  76 /  70  40  60  40
West Kendall     91  75  90  73 /  80  40  60  40
Opa-Locka        93  79  93  76 /  70  40  60  30
Homestead        91  78  90  76 /  70  30  50  30
Fort Lauderdale  90  79  90  76 /  70  40  60  40
N Ft Lauderdale  90  79  91  76 /  70  30  60  40
Pembroke Pines   93  81  93  78 /  70  40  60  30
West Palm Beach  91  77  91  75 /  70  30  60  30
Boca Raton       92  77  92  75 /  70  30  60  30
Naples           92  77  91  77 /  70  50  60  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Molleda
LONG TERM....Molleda
AVIATION...ATV

In the hours before

Special weather statement, Jul 12, 1:40 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Miami FL
140 PM EDT Sat Jul 12 2025

FLZ071-073-074-121815-
Inland Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-
140 PM EDT Sat Jul 12 2025

...A strong thunderstorm will impact portions of northern Miami-Dade
and south central Broward Counties through 215 PM EDT...

At 140 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles northwest of Miccosukee Resort, or 16
miles southwest of Miramar. This storm was nearly stationary.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Miccosukee Resort.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2573 8076 2601 8070 2601 8044 2574 8046
TIME...MOT...LOC 1740Z 262DEG 1KT 2589 8058

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

AR
Special weather statement, Jul 12, 2:13 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Miami FL
213 PM EDT Sat Jul 12 2025

FLZ071-072-121900-
Inland Broward County FL-Metro Broward County FL-
213 PM EDT Sat Jul 12 2025

...A strong thunderstorm will impact portions of central Broward
County through 300 PM EDT...

At 213 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Plantation. This storm was nearly
stationary.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Lauderdale, Davie, Plantation, Sunrise, Tamarac, Lauderhill,
North Lauderdale, Lauderdale Lakes, Broadview-Pompano Park, Sawgrass
Mills Mall, Melrose Park, St. George, Chula Vista, Pine Island Ridge,
Village Park, Broadview Park, Riverland Village, Broward Estates,
West Ken-Lark, and Boulevard Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2608 8033 2620 8034 2621 8020 2609 8018
TIME...MOT...LOC 1813Z 111DEG 1KT 2615 8025

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

AR
Special weather statement, Jul 12, 2:35 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Miami FL
235 PM EDT Sat Jul 12 2025

FLZ071-072-121900-
Inland Broward County FL-Metro Broward County FL-
235 PM EDT Sat Jul 12 2025

...A strong thunderstorm will impact portions of central Broward
County through 300 PM EDT...

At 235 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Weston, or near Davie. This storm was
nearly stationary.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pembroke Pines, Davie, Sunrise, Weston, East Toll Gate On Alligator
Alley, Intersection I-75 And U.S. 27, Intersection I-75 And Griffin
Road, and Markham Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2601 8049 2617 8049 2621 8035 2603 8035
TIME...MOT...LOC 1835Z 161DEG 1KT 2610 8040

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

AR
Special weather statement, Jul 12, 2:46 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Miami FL
246 PM EDT Sat Jul 12 2025

FLZ067-068-071-072-121930-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
246 PM EDT Sat Jul 12 2025

...A strong thunderstorm will impact portions of northern Broward and
south central Palm Beach Counties through 330 PM EDT...

At 246 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Tamarac. This storm was nearly stationary.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Coral Springs, Pompano Beach, Deerfield Beach, Tamarac, Margate,
Coconut Creek, North Lauderdale, Parkland, Godfrey Road, Boca Pointe,
Hillsboro Ranches, North Pompano Beach, Hillsboro Pines, Ramblewood
East, and Sandalfoot Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2622 8014 2620 8038 2635 8040 2635 8017
TIME...MOT...LOC 1846Z 161DEG 1KT 2623 8025

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

AR
Local storm report, Jul 12, 2:54 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
254 PM EDT Sat Jul 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     Hail             2 SE Tamarac            26.19N 80.25W
07/12/2025  M1.00 Inch       Broward            FL   Public

            Spotter reported up up to 1 inch in size
            near NW 27th & Inverrary BLVD.

&&

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 1:40 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
Jul 12, 2:13 PM EDTSpecial Weather StatementMFLBroward47 min
Jul 12, 2:26 PM EDTSevere Thunderstorm WarningMFLBroward34 min
Jul 12, 2:35 PM EDTSpecial Weather StatementMFLBroward25 min
Jul 12, 2:46 PM EDTSpecial Weather StatementMFLBroward44 min
Jul 12, 2:57 PM EDTAreal Flood AdvisoryMFLCollier2 hr
Jul 12, 3:02 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade, Palm Beach89 min
Jul 12, 3:05 PM EDTSpecial Weather StatementMFLCollier55 min
Jul 12, 3:12 PM EDTSpecial Weather StatementMFLPalm Beach33 min
Jul 12, 3:26 PM EDTSpecial Weather StatementMFLBroward19 min
Jul 12, 3:41 PM EDTAreal Flood WarningMFLCollier3 min
Jul 12, 3:44 PM EDTFlash Flood WarningMFLCollier77 min
Jul 12, 3:45 PM EDTAreal Flood AdvisoryMFLPalm Beach75 min
Jul 12, 3:56 PM EDTSevere Thunderstorm WarningMFLPalm Beach34 min
Jul 12, 4:07 PM EDTSpecial Weather StatementMFLCollier23 min
Jul 12, 4:20 PM EDTAreal Flood AdvisoryMFLPalm Beach55 min
Jul 12, 4:30 PM EDTSpecial Weather StatementMFLPalm Beach30 min
Jul 12, 4:33 PM EDTSpecial Weather StatementMFLCollier57 min
Jul 12, 5:07 PM EDTSpecial Weather StatementMFLHendry38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.